Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Are ovarian cysts likely to form due to insertion of Mirena IUD ?

Hi, I have a Mirena IUD put in. A few weeks after I put it in I developed an ovarian cyst . Now, that I have already developed one cyst, am I more likely to continue to develop more cysts as I continue to wear it? Or is there a chance this is a one time thing as my body gets used to it? Thank you!
Asked On : Fri, 30 Mar 2012
Answers:  1 Views:  90
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Mirena IUD is good method of contraception giving pprotection till 5 years.
But one common problem experienced by Mirena users is the development of a cyst on the ovary. About 10% of women using Mirena will develop an ovarian cyst. These cysts may disappear on their own in a month or two. However, cysts can cause pain and sometimes will need surgery.
So keep follow-up for ovarian cyst- size and symptom-wise.
Discuss with gynecologist if cyst produces bothersome symptoms, you can always opt for other contraceptive options.
Answered: Fri, 30 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]

Related questions you may be interested in


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor